MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 UNKNOWN PUREWICK URINE COLLECTION SYSTEM

C.R. BARD, INC. (COVINGTON) -1018233 UNKNOWN PUREWICK URINE COLLECTION SYSTEM
Model Number PWF030
Medical Device Problem Codes Decrease in Suction (1146); Increase in Suction (1604)
Health Effect - Clinical Codes Bruise/Contusion (1754); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer had an increase in catheter associated urinary tract infection (cauti¿s), so they were refreshing education on incontinence management without the use of an indwelling catheter.Company representative from some of their other incontinence management products were scheduling times to make brief rounds on inpatient units to refresh knowledge of available products and proper use of the incontinence products.And stated that they had a few incidents of patient harm in the form of bruising in the peri area by using purewick urine collection system.Both times there was significant bruising and there was also noted to be higher amounts of suction 150-200 mmhg.Staff have said that it takes over 100 mmhg to make the urine move through the tubing up to the suction canister.It was unknown what medical intervention was provided for catheter associated urinary tract infection.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the customer had an increase in catheter associated urinary tract infection (cauti¿s), so they were refreshing education on incontinence management without the use of an indwelling catheter.Company representative from some of their other incontinence management products were scheduling times to make brief rounds on inpatient units to refresh knowledge of available products and proper use of the incontinence products.And stated that they had a few incidents of patient harm in the form of bruising in the peri area by using purewick urine collection system.Both times there was significant bruising and there was also noted to be higher amounts of suction 150-200 mmhg.Staff have said that it takes over 100 mmhg to make the urine move through the tubing up to the suction canister.It was unknown what medical intervention was provided for catheter associated urinary tract infection.Per additional information received via email on 13sep2022, it was reported that one of the patient experienced bleeding and bruising from the purewick female external catheter and the catheter was taken off and wound nurses saw it.Stated that the patient underwent treatment which was wound, triad or zinc for open areas to buttocks, intradry or miconazole powder for intertriginous dermatitis as stated in order sets.Second patient experienced bruising and no treatment was provided, suction turned down to 40 mmhg.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Corrections: d, f, h.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was not reportable as per the additional information received.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
UNKNOWN PUREWICK URINE COLLECTION SYSTEM
Common Device Name
UNKNOWN PUREWICK URINE COLLECTION SYSTEM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15455083
Report Number1018233-2022-07280
Device Sequence Number12478535
Product Code NZU
UDI-Device Identifier00801741143083
UDI-Public(01)00801741143083
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPWF030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer09/13/2022
09/13/2022
11/30/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date09/29/2022
10/03/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale